Arkansas, 2005

Damaging Wind in Arkansas, August 15, 2005

August 15, 2005 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 15, 2:01 PM CST, 4 hours 24 minutes earlier.

Area forecast discussion, Aug 15, 2:01 PM CST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
301 PM CDT MON AUG 15 2005

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
CONVECTION HAS SLOWLY INCREASED IN COVERAGE AND INTENSITY SINCE
18Z...PER TRENDS INDICATED BY LOCAL RADAR DATA. DURING THE LATE
AFTERNOON AND EVENING...EXPECT THE STRONGEST STORMS ACROSS THE
EXTREME NORTHEAST PORTIONS OF THE FORECAST AREA...IN A REGION OF THE
GREATEST INSTABILITY AND BEST FORCING.

A VERY SLOW MOVING BOUNDARY ACROSS SOUTHWEST MISSOURI AND NORTHEAST
OKLAHOMA WILL CONTINUE TO WEAKEN AS IT SLIDES INTO NORTHERN PORTIONS
OF THE FORECAST AREA ON TUESDAY.  FORCING ASSOCIATED THIS FEATURE
WILL BE WEAK...EXPECT A PRONOUNCED DIURNAL TREND TO
CONVECTION TUESDAY AND WEDNESDAY.

CONVECTION COVERAGE WILL DECREASE ON THURSDAY AND FRIDAY...AS MID
AND UPPER LEVEL HEIGHTS INCREASE ACROSS THE REGION.

&&

.LONG TERM...SATURDAY THROUGH MONDAY
RIDGE OVER THE SOUTHERN HALF OF THE NATION CHANGES GRADUALLY TO A
LONGWAVE RIDGE OVER THE WEST AND A LONGWAVE TROUGH OVER THE EAST BY
12Z MONDAY. THIS WILL RESULT IN A BARELY NOTICEABLE WIND SHIFT AT
THE SURFACE DURING THE DAYTIME SUNDAY. THEN...DRIER AIR WILL FILTER
IN FROM THE NORTHEAST AS SURFACE RIDGE MOVES INTO THE UPPER MIDWEST.
FORECAST TEMPS WILL FOLLOW PERSISTENCE AND REMAIN ABOVE NORMAL.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  72  91  73  93 /  30  30  30  20
HARRISON AR       68  85  70  89 /  40  40  40  30
HOT SPRINGS AR    72  91  73  93 /  30  30  30  20
PINE BLUFF AR     73  91  74  93 /  30  30  30  20
MOUNTAIN HOME AR  68  85  70  89 /  40  40  30  30
MONTICELLO AR     73  92  73  94 /  20  20  20  20
SEARCY AR         72  90  73  92 /  30  30  30  20
MOUNT IDA AR      72  91  73  93 /  30  30  30  20
RUSSELLVILLE AR   71  90  72  91 /  30  30  30  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...55 / LONG TERM....32
Hazardous weather outlook, Aug 15, 4:00 AM CST, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON AUG 15 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT MON AUG 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A FRONTAL BOUNDARY REMAINS STRETCHED OUT FROM THE MISSOURI BOOTHEEL
...ACROSS NORTHERN ARKANSAS AND INTO EASTERN OKLAHOMA. THIS FRONT
WILL SAG INTO NORTHWEST ARKANSAS DURING THE DAY AND BE THE FOCUS FOR
SHOWER AND THUNDERSTORM ACTIVITY AS TROPICAL MOISTURE SURGES NORTH.
THE BEST CHANCES OF PRECIPITATION WILL BE NORTH OF A FORT SMITH TO
MELBOURNE TO CHEROKEE VILLAGE LINE.

THE PRECIPITATION CHANCES WILL BE ENHANCED BY SEVERAL UPPER IMPULSES
TRAVERSING THE FRONT. BRIEF GUSTY WINDS AND LOCALLY HEAVY RAIN WILL
BE POSSIBLE IN AREAS WHERE THUNDERSTORMS DO DEVELOP. SOUTH OF THE
FRONT...SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE WITH THE
BEST CHANCES OCCURRING AROUND THE HOTTEST TIME OF THE DAY WITH THE
MAJORITY OF THE PRECIPITATION DISSIPATING AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE FRONT IS STILL EXPECTED TO BE IN NORTHWEST ARKANSAS EARLY
TUESDAY BEFORE IT STARTS TO RETREAT BACK TO THE NORTH LATE IN THE
DAY AS HIGH PRESSURE BEGINS TO ADVANCE TOWARDS THE AREA FROM THE
EAST. ONCE AGAIN....THE BEST CHANCES OF SEEING RAIN WILL ALONG THE
FRONT ITSELF WITH CENTRAL AND NORTHERN ARKANSAS HAVING THE BEST SHOT
AS THE LAST IN THE SERIES ON WEATHER IMPULSES RIPPLES ALONG IT.
ACROSS THE SOUTH...JUST MORE AFTERNOON SHOWER AND THUNDERSTORM
ACTIVITY IS EXPECTED.

PRECIPITATION CHANCES WILL BE DECREASING BY WEDNESDAY AS THE FRONT
PULLS AWAY. HOWEVER...LATE DAY SHOWERS AND THUNDERSTORMS WILL STILL
BE POSSIBLE AREA WIDE THE REMAINDER OF THE PERIOD. NO SEVERE WEATHER
IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK

56

The radar

The Springfield radar (KSGF), 149 km away, was scanning. The volume nearest the first event began at 00:23 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Baxter

When
August 15, 6:25 PM CST
Where
Baxter County, 2 mi N of Norfork
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.233, -92.283

Trees and power lines were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475976.